Ask a doctor

Should I Take a Break from Obagi Blender?

I have been using Obagi Blender for about two years consistently (in addition w/ Retin-A), and recently heard that I should take a break from it as it tends to not work over time. Is this true? If so, how long of a break should I take (I have been using it to combat acne scarring), and are there products I can use in the meantime since every time I break out, more scars seem to form? Thank you.

Doctor Answers (2)

Obaji Usage

+1

Thank you for your question. You should routinely take a break from Hydroquinone, usually we recommend seasonally or 3 months on, 3 months off.  The Retin-A can be used more regularly and safely.  You do not need to reach a flushed red appearance to be effective.  You may also want  to incorporate another ingredients with skin lightening properties such as Vitamin C, Kojic Acid, Arbutin, Salicylic acid, Glycolic Acid,and others. You should also get maintained on a good acne regimen to prevent breakouts.  You should seek the recommendations of a Board Certified Dermatologist who has expertise in acne, scarring, and treating various skin types.  I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Hello

+1

 

 

Usually we tell our patients to wait at least 2 weeks before getting any laser treatment.  You can get hyperpigmentation and you will not be happy with that.

 

 

San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.